Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 7, NWS Dodge City, KS

March 4, 2026Hamilton County, Morton County, Stanton County, Kansas

NWS Dodge City, KS issued this red flag warning at Mar 4, 2026, 11:46 PM MST for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Mar 5, 2026, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 11:46 PM MST (06:46 UTC)
In effect from
Mar 5, 2026, 12:00 PM MST
Expired
Mar 5, 2026, 6:00 PM MST
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Hamilton County, KS, Morton County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS83 KDDC 050646
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1246 AM CST Thu Mar 5 2026

...Critical Wildfire Danger Expected Thursday Afternoon...

KSZ061-074-084-051500-
/O.UPG.KDDC.FW.A.0004.260305T1900Z-260306T0100Z/
/O.NEW.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/
Hamilton-Stanton-Morton-
1246 AM CST Thu Mar 5 2026 /1146 PM MST Wed Mar 4 2026/

...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ THIS
AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FAR WESTERN KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CST /noon MST/ this afternoon to 7 PM CST /6 PM MST/
this evening. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 074 Stanton and Fire Weather Zone 084 Morton.

* TIMING...From 1 PM CST /noon MST/ this afternoon to 7 PM CST 
  /6 PM MST/ this evening.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
2 follow-up statements
214 
WWUS83 KDDC 051257
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
657 AM CST Thu Mar 5 2026

...Critical Wildfire Danger Expected Thursday Afternoon...

KSZ061-074-084-060100-
/O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/
Hamilton-Stanton-Morton-
657 AM CST Thu Mar 5 2026 /557 AM MST Thu Mar 5 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/
THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS...

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 074 Stanton and Fire Weather Zone 084 Morton.

* TIMING...From 1 PM CST /noon MST/ this afternoon to 7 PM CST 
  /6 PM MST/ this evening.

* WINDS...South to southwest 25 to 35 mph with gusts up to 45 
  mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires rapidly, and any wildfires will be difficult to
  control. Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
215 
WWUS83 KDDC 051738
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1138 AM CST Thu Mar 5 2026

...Critical Wildfire Danger Expected Thursday Afternoon Near
Colorado...

...Critical Wildfire Danger Expected Friday Afternoon Near
Oklahoma...

KSZ084-061200-
/O.NEW.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/
/O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/
Morton-
1138 AM CST Thu Mar 5 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Friday.

* AFFECTED AREA...Fire Weather Zone 084 Morton.

* TIMING...For the first Red Flag Warning, until 7 PM CST this 
  evening. For the second Red Flag Warning, from noon to 7 PM 
  CST Friday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires rapidly, and any wildfires will be difficult to
  control. Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ085-086-061200-
/O.NEW.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/
Stevens-Seward-
1138 AM CST Thu Mar 5 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Friday.

* AFFECTED AREA...Fire Weather Zone 085 Stevens and Fire Weather 
  Zone 086 Seward.

* TIMING...From noon to 7 PM CST Friday.

* WINDS...Southwest to west 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires rapidly, and any wildfires will be difficult to
  control. Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-074-060100-
/O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/
Hamilton-Stanton-
1138 AM CST Thu Mar 5 2026 /1038 AM MST Thu Mar 5 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN
KANSAS...

* AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire 
  Weather Zone 074 Stanton.

* TIMING...Until 7 PM CST /6 PM MST/ this evening.

* WINDS...South 25 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires rapidly, and any wildfires will be difficult to
  control. Outdoor burning is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 10:01 PM MST, 1 hour 45 minutes earlier. Its key messages:

  • A Dense Fog Advisory is in effect Thursday morning from 2-11 AM CST.
  • A Fire Weather Watch is in effect Thursday afternoon for the western three counties.
  • Limited thunderstorm potential and coverage Thursday night for the far southeast counties. Some storms may be severe with large hail and damaging winds.
  • A strong cold front is scheduled to arrive Friday afternoon with strong north winds. Limited severe potential ahead of this cold front across eastern zones Friday afternoon.
  • Much cooler Saturday, with a rapid warming trend Sunday and Monday.
Area forecast discussion, Mar 4, 10:01 PM MST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1101 PM CST Wed Mar 4 2026

.KEY MESSAGES...

- A Dense Fog Advisory is in effect Thursday morning from 2-11
  AM CST.

- A Fire Weather Watch is in effect Thursday afternoon for the
  western three counties.

- Limited thunderstorm potential and coverage Thursday night for
  the far southeast counties. Some storms may be severe with
  large hail and damaging winds.

- A strong cold front is scheduled to arrive Friday afternoon
  with strong north winds. Limited severe potential ahead of
  this cold front across eastern zones Friday afternoon.

- Much cooler Saturday, with a rapid warming trend Sunday and
  Monday.

&&

.DISCUSSION...
Issued at 1039 PM CST Wed Mar 4 2026

Fog has already begun to develop between Dodge City and Wichita with
Dodge city down to 4 mile visibilities. The forecast is that this
will continue to become more dense and progress eastward. To that
end, a Dense Fog Advisory is in effect for the eastern 3/4 of the
CWA from 2 AM to 11 AM. Visibilities down to 1/4 miles is expected.
Some uncertainty remains regarding the exact timing and density
(especially out west). It is forecast to clear around 10-11 AM.

Thursday after the fog and stratus clears, highs are forecast to
race up to and beyond 70 degrees with the warmest temperatures out
west. The SPC has shifted the slight risk area eastward
significantly, now only covering the far southeastern counties.
Ensembles still have a positively tilted trough approaching and
reaching the Four Corners Thursday into Friday. Ensembles have
remained steady in holding the dryline just east of the KS/CO
border. This is a rough demarcation line of where storm are able
to develop east of the boundary. West of the boundary will
remain dry and may present a fire weather risk. Relative
humidity minimums are forecast between 15-20% and winds up to
25-30 mph with even stronger gusts. As a result, a marginal fire
weather risk should be monitored especially if the region of
driest air stretches farther into SW Kansas. The eastern 3
counties, Morton, Stanton, and Hamilton are under a Fire Weather
Watch from 1 PM to 7 PM.

From a severe weather standpoint, the focus will be if storms are
able to develop and/or reach the CWA. Forecast soundings from both
the RAP and the NAMNST have a tremendous amount of CIN.
Especially outside of the southeastern counties (Barber and
surrounding) will likely see little to no convection (<10% via
ensembles). With virtually no strong forcing located in Kansas,
storms will need to initiate in the TX/OK panhandles in the
evening before moving northeastward clipping the CWA. It would
be roughly 11 PM by the storms make it this far north if at all.
In the event that these storms do develop and track into the
area, they will be high-based and likely only a notable hail
threat up to 1-1.5 inches. While unlikely, the other two severe
threats can not be ruled out entirely. Storms that make it will
have some upper-level dynamical support, strong deep layer shear
(40-50 KTs), and enough CAPE to sustain already developed
storms. The CAMs are currently split on weather the entire day
for SW Kansas is capped out. RAP and NAMNST have virtually no
convection. Most other CAMs have at least some storms making it
up into Barber county and not much further northwest. Any storm
threat that does occur should be over by around 2 AM.

More fog development is possible early Friday morning before the
dryline shifts eastward through the morning. One key to Friday's
storm potential will be where the dryline is placed during possible
initiation. Ensembles have it around the highway 283 and 281
corridors. In the event that initiation is a little later
and/or the dryline is farther east that anticipated, SW Kansas
may miss out on convection nearly entirely. If not, the
intersection of the dryline and descending cold front will
create a potent forcing for thunderstorms. Pratt only holds
around a 25% chance for precipitation via ensembles. These
chances drop to below 10% reaching Dodge City. As such, any
thunderstorms that impact the CWA will be very limited in
spatial scope similar to Thursday night. With all that in mind,
ingredients will be favorable for severe weather by early March
standards. The NAMNST forecast sounding has CAPE of 1000-1500
J/kg, SRH at 150-200 m2/s2, and deep layer shear from 50-60 kts.
With this environment, storms will initially lean towards a
supercellular mode especially early as would be needed to affect
the CWA. This early timing would be roughly 3 PM and would not
last long before exiting eastward.

Far SW Kansas has forecast relative humidities between 10-15% and
winds up to 20 mph. Currently the winds are forecast too light for
fire weather headlines, but as winds across SW Kansas tend to
over preform this may change quickly over the next couple
forecast cycles. Regardless of meeting specific headline
criteria, general precautions are still advised.

After the cold front passage on Friday, Saturday highs are forecast
to be much cooler down in the upper 50s. This will be short
lived as Sunday warms to the 70s and Monday goes further pushing
towards 80 degrees. Long-ranged ensembles have hints of
precipitation chances returning Tuesday/Wednesday, but enough
temporal uncertainty remains with the approaching system that
declarative statements are futile.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1101 PM CST Wed Mar 4 2026

Fog development has already begun and lowered DDC down to 3SM. The
fog is forecast to get more dense and develop westward eventually
reaching all terminals. Visibilities may drop down to 1/4
visibilities with ensembles having them fluctuate between 1/2
and 1/4 SM. After the fog/low stratus begin clear at around
15-16Z, VFR conditions will return with strong gusty winds out
of the south at 20-25 KTs and gusts up to 35 KTs. DDC and HYS
may see some LLWS in the last hour or two of the TAF period.

&&

.FIRE WEATHER...
Issued at 1137 AM CST Wed Mar 4 2026

Confidence is not high that the dryline will be able to mix
eastward into far western Kansas Thursday afternoon. Relative
humidity will plummet to near 15% west of the dryline, and this
much drier air may intrude into portions of Hamilton, Stanton
and Morton counties for a few hours Thursday afternoon. High
confidence of strong to intense south to southwest winds
Thursday afternoon, with gusts over 40 mph expected. Where these
winds and low relative humidity overlap, critical wildfire
conditions will develop. Red flag criteria may remain in
Colorado, but opted to issue a fire weather watch for Hamilton,
Stanton and Morton counties for now.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 11 AM CST Thursday for KSZ030-031-
043>046-063>066-076>081-086>090.
Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ061-074-084.

&&

DISCUSSION...KBJ
AVIATION...KBJ
FIRE WEATHER...Turner
Hazardous weather outlook, Mar 4, 1:55 AM MST, 21 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
255 AM CST Wed Mar 4 2026

KSZ030-031-043>046-061>066-074>081-084>090-050900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
255 AM CST Wed Mar 4 2026 /155 AM MST Wed Mar 4 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A dense fog advisory is in effect until noon today for portions of
southwest Kansas. Please refer to the latest TOPNPWDDC for more
information.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There will be a slight risk for severe thunderstorms late Thursday and
early Thursday night. The main hazards will be hail up to 2 inches
and wind gusts of 65 mph.An isolated tornado can not be
completely ruled out.

Across far southwest Kansas Thursday afternoon the will be a
chance for elevated to critical fire weather conditions Thursday
afternoon as temperatures fall back into the teens and gusty
southwest winds develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed Today

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:11 PM MSTDense Fog AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 15 more13 hr
Mar 5, 10:38 AM MSTRed Flag WarningDDCMeade, Morton, Seward, Stevens31 hr

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.